Hail, Webster
- When
- October 18, 4:05 PM CST
- Where
- Webster County, Poole
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.630, -87.650
The second and more significant severe weather outbreak of the day occurred as a cold front swept east across the Mississippi Valley. Scattered thunderstorms developed along and ahead of the front late in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The second and more significant severe weather outbreak of the day occurred as a cold front swept east across the Mississippi Valley. Scattered thunderstorms developed along and ahead of the front late in the afternoon. The storms organized into supercells and short lines during the evening. Over a dozen tornadoes occurred in western Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Oct 18, 2:15 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT THU OCT 18 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MAIN CONCERN FOR THIS PERIOD CONTINUES TO BE SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING. RADAR IMAGERY FINALLY SHOWING SOME DEVELOPMENT JUST WEST OF CARTER COUNTY MISSOURI...ALONG WITH SOME SCATTERED ECHOES NEAR THE MISSISSIPPI RIVER IN WEST KENTUCKY AND A STRAY APPARENTLY ELEVATED SHOWER OVER THE PENNYRILE. TAMDAR SOUNDINGS FROM KPAH AROUND NOON INDICATED A SIZABLE CAP...WHICH IS LIKELY CAPPING THE SHOWER DEVELOPMENT OVER WEST KENTUCKY. FEEL THAT SCATTERED THUNDERSTORMS WILL SLOWLY DEVELOP OVER SOUTHEAST MISSOURI...AS THE UPDRAFTS STRUGGLE AGAINST THE IMMENSE DEEP LAYER SHEAR. AS THEY MOVE FURTHER EAST THEY WILL BECOME MORE NUMEROUS AND SUPERCELLULAR...AS THEY ENCOUNTER BETTER LOW-LEVEL MOISTURE AND INSTABILITY. STRAIGHT-LINE HODOGRAPHS INDICATE SOME POTENTIAL FOR SPLITTING STORMS...ESPECIALLY IN THE ORGANIZING STAGE. SO LONG AS THE STORMS CAN STAY ISOLATED...DAMAGING WINDS...TORNADOES AND LARGE HAIL WILL ALL BE POSSIBLE. IF THE STORMS FORM INTO LINE SEGMENTS AS THEY PROGRESS INTO BETTER MOISTURE OVER WEST KENTUCKY AND SOUTHWEST INDIANA THIS EVENING...INTENSE BOW ECHOES WOULD BE THE DOMINANT SEVERE WEATHER MODE. THE BEST LOW-LEVEL SHEAR AND INSTABILITY LOCATED OVER WEST KENTUCKY AND SOUTHWEST INDIANA...WILL RESULT IN THIS AREA HAVING THE GREATEST THREAT FOR A HIGH END SEVERE EVENT IN THE FORM OF TORNADOES OR BOW ECHOES. AS FOR THE GRIDS...GIVEN ONLY SCATTERED STORMS INITIALLY...WILL KEEP POPS IN THE LIKELY CATEGORY...CENTERED OVER THE PURCHASE AREA AND SOUTHERN ILLINOIS BEFORE 00Z...WITH CHANCE POPS FURTHER WEST NEAR THE INITIAL DEVELOPMENT. WILL THEN FOCUS LIKELIES EASTERN HALF AFTER 00Z WITH ONLY A SLIGHT CHANCE OVER WESTERN SOUTHEAST MISSOURI COUNTIES. WILL KEEP CHANCE POPS EAST OVERNIGHT...JUST IN CASE A FEW SHOWERS OR STORMS LINGER OVER THE PENNYRILE. AS FOR THE WIND ADVISORY...WILL KEEP IT GOING THROUGH 6 PM...EVEN THOUGH WE HAVE NOT QUITE REACHED CRITERIA. THE 30+KT GUSTS SHOULD SETTLE DOWN SOME WITH SUNSET...BUT WILL LIKELY STILL SEE SOME DECENT SOUTH TO SOUTHWEST WINDS WELL INTO THE EVENING...WITH OR WITHOUT CONVECTION. FOR FRIDAY AND BEYOND...BASICALLY JUST FOLLOWED THE 12Z GFS AND ITS MAV TEMPERATURE GUIDANCE. AFTER A COOLISH DAY FRIDAY...THE WEEKEND WILL BE MOSTLY SUNNY WITH CONTINUED ABOVE NORMAL TEMPERATURES. THE 12Z GFS SUPPORTS THE POPS OVER THE WESTERN HALF OF THE AREA SUNDAY NIGHT...SO LEFT THAT ALONE. .LONG TERM...MONDAY THROUGH THURSDAY. MODELS ARE IN SLIGHTLY BETTER AGREEMENT REGARDING THE SYSTEM TO AFFECT THE REGION EARLY NEXT WEEK. THE ECMWF IS STILL FAR FROM THE 00Z GFS AND GFS ENSEMBLES. FORECAST WILL BE WEIGHTED MORE HEAVILY TOWARD THE GFS/GFS ENSEMBLES...IN LINE WITH HPC GUIDANCE. THE GFS PUTS MUCH MORE EMPHASIS ON THE NORTHERN BRANCH OF THE 500 MB JET...DIGGING A FULL LATITUDE TROUGH THROUGH THE CENTRAL STATES. THIS TROUGH THEN SHEARS OUT GRADUALLY DURING MID WEEK. AS A RESULT...HIGHEST PRECIP CHANCES WILL BE MONDAY ASSOCIATED WITH THE PROGRESSIVE COLD FRONT PASSING THROUGH THE LOWER OHIO VALLEY. LOWER PRECIP CHANCES WILL LINGER INTO TUESDAY NIGHT AS THE WEAKENING 500 MB TROUGH PERSISTS NEAR OR JUST EAST OF THE FORECAST AREA. CONFIDENCE DECREASES AFTER MONDAY SINCE MODEL VARIABILITY BECOMES MUCH GREATER. TEMPS WILL BE CLOSE TO SEASONAL NORMS IN THE WAKE OF THE COLD FRONT PASSAGE ON MONDAY. && .AVIATION... TIMING OF CONVECTION IS THE MAIN AVIATION CONCERN. HIGHEST PROBABILITIES ARE IN EVV/OWB TAF AREAS...WHERE MOISTURE IS RELATIVELY DEEP. THE DEEPER MOISTURE IS EVIDENT IN VISIBLE SATELLITE IMAGERY...WITH MORE IMPRESSIVE CUMULUS DEVELOPMENT SOUTH AND EAST OF PAH. INSTABILITY WILL WANE QUICKLY AFTER SUNSET...WHEN DRIER AIR WILL CONTINUE TO INVADE FROM THE WEST. CONVECTIVE POTENTIAL SHOULD BE MAINLY EAST OF THE TAF SITES BY 03Z...FOLLOWED BY A PERIOD OF MOSTLY CLEAR SKIES AND DIMINISHING WINDS. WRAPAROUND LOW CLOUDINESS OVER IOWA AND NW MISSOURI MAY OVERSPREAD THE REGION WELL AFTER 06Z. CIGS ARE EXPECTED TO BE IN THE MVFR RANGE AT WORST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM......DRS LONG TERM.......MY AVIATION........MY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1211 PM CDT THU OCT 18 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191715- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1211 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS DURING THE MID AFTERNOON HOURS. THESE STORMS WILL MOVE RAPIDLY TO THE NORTHEAST AND SPREAD SOUTHWARD INTO WESTERN KENTUCKY. THE STORMS WILL CONTINUE TO MOVE EAST AND SHOULD EXIT THE AREA AROUND MIDNIGHT. THE STORMS WHICH DEVELOP WILL QUICKLY BECOME SUPERCELLS WITH DAMAGING WINDS THE MAIN RISK. TORNADOES ARE POSSIBLE AS WELL. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM TODAY. THE LOW PRESSURE SYSTEM WHICH WILL SPAWN THE THUNDERSTORMS...IS EXPECTED TO INTENSIFY AND PRODUCE GUSTY WINDS EVEN OUTSIDE THE THUNDERSTORMS. THE RECENT DROUGHT HAS WEAKENED MANY TREES IN THE REGION...LEAVING THEM MORE SUSCEPTIBLE TO DAMAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE QUAD STATE SUNDAY NIGHT THROUGH MONDAY NIGHT. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TODAY AND TONIGHT. PS
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE
1237 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG NEW MADRID 36.59N 89.55W
10/17/2007 NEW MADRID MO TRAINED SPOTTER
LATE REPORT. TWO TREES BLOWN DOWN IN COMMUNITY ASSOCIATED
WITH BAND OF THUNDERSTORMS AND HEAVY RAIN.
0124 AM TSTM WND GST DONIPHAN 36.62N 90.82W
10/18/2007 M56.00 MPH RIPLEY MO LAW ENFORCEMENT
0126 AM NON-TSTM WND DMG DONIPHAN 36.62N 90.82W
10/18/2007 RIPLEY MO EMERGENCY MNGR
WIDESPREAD MINOR DAMAGE WITH LINE OF THUNDERSTORMS. TREES
AND POWER LINES DOWN. DAMAGE TO MOBILE HOME. EM TEAM
CONDUCTING SURVEY AT THIS TIME. RADAR INDICATED STORM
MOVED THROUGH COMMUNITY AT 126 AM.
0145 AM TSTM WND DMG 3 N POPLAR BLUFF 36.81N 90.41W
10/18/2007 BUTLER MO LAW ENFORCEMENT
DOWNED POWER LINES NORTH OF POPLAR BLUFF. ESTIMATED WINDS
IN POPLAR BLUFF 65-70 MPH.
0222 AM TSTM WND DMG 4 SE MARBLE HILL 37.26N 89.93W
10/18/2007 BOLLINGER MO LAW ENFORCEMENT
DOWNED POWER LINES IN THE LEOPOLD AREA. NUMEROUS POWER
OUTAGES REPORTED.
0230 AM TSTM WND DMG BENTON 37.10N 89.56W
10/18/2007 SCOTT MO LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN THROUGHOUT THE COUNTY.
0235 AM TSTM WND DMG DEXTER 36.79N 89.96W
10/18/2007 STODDARD MO LAW ENFORCEMENT
ROOF DAMAGE TO BUILDING ALONG EAST STODDARD STREET. NO
INJURIES REPORTED AT THIS TIME. POWER LINES DOWN JUST
EAST OF HIGHWAY 25.
0240 AM TSTM WND DMG MILLERSVILLE 37.42N 89.80W
10/18/2007 CAPE GIRARDEAU MO EMERGENCY MNGR
BUILDING AND VEHICLE DAMAGE REPORTED IN COMMUNITY. EM
TEAM RESPONDING AT THIS TIME. MUCH OF NORTHEAST CAPE
GIRARDEAU COUNTY WITHOUT POWER.
0240 AM TSTM WND DMG 2 N MOUNDS 37.14N 89.20W
10/18/2007 PULASKI IL LAW ENFORCEMENT
DOWNED TREES BLOCKING HIGHWAY 51 NORTH OF MOUNDS.
0250 AM TSTM WND DMG MURPHYSBORO 37.77N 89.34W
10/18/2007 JACKSON IL EMERGENCY MNGR
WINDOWS BROKEN BY WIND...POWER OUTAGES.
0255 AM TSTM WND DMG CARBONDALE 37.72N 89.22W
10/18/2007 JACKSON IL EMERGENCY MNGR
TREE DOWN ON TWO CARS...BROKEN POWER POLE...TREES DOWN ON
POWER LINES. ELECTRIC SERVICE TORN OFF POLE.
0255 AM TSTM WND DMG DE SOTO 37.82N 89.23W
10/18/2007 JACKSON IL EMERGENCY MNGR
TREE FELL ON A HOUSE.
0255 AM TSTM WND DMG ANNA 37.46N 89.24W
10/18/2007 UNION IL LAW ENFORCEMENT
WIDESPREAD DOWNED TREES AND POWERLINES THROUGHOUT THE
COUNTY.
0300 AM TSTM WND DMG CAPE GIRARDEAU 37.31N 89.55W
10/18/2007 CAPE GIRARDEAU MO TRAINED SPOTTER
TWO TREES DOWN IN THE CITY OF CAPE GIRARDEAU
0300 AM TSTM WND DMG EAST PRAIRIE 36.78N 89.38W
10/18/2007 MISSISSIPPI MO UTILITY COMPANY
POWER LINES DOWN
0302 AM TSTM WND GST 1 NE CAPE GIRARDEAU 37.32N 89.54W
10/18/2007 E60.00 MPH CAPE GIRARDEAU MO TRAINED SPOTTER
60 MPH WIND GUST ESTIMATED 1 MI NORTHEAST OF CAPE
GIRARDEAU
0310 AM TSTM WND DMG MOREHOUSE 36.85N 89.69W
10/18/2007 NEW MADRID MO LAW ENFORCEMENT
TWO TELEPHONE POLES AND THREE TREES DOWN.
0314 AM TSTM WND DMG 4 N EDDYVILLE 37.56N 88.59W
10/18/2007 POPE IL EMERGENCY MNGR
TREE BLOCKING SOUTH BOUND LANE OF IL RT 145 4 MI NORTH OF
EDDYVILLE, IL
0315 AM TSTM WND DMG JOHNSTON CITY 37.82N 88.93W
10/18/2007 WILLIAMSON IL TRAINED SPOTTER
TWO TREES DOWN IN JOHNSTON CITY, IL
0315 AM TSTM WND DMG 2 N BUCKNER 38.01N 89.02W
10/18/2007 FRANKLIN IL EMERGENCY MNGR
42 BY 48 FOOT POLE BARN DESTROYED.
0318 AM TSTM WND DMG 2 N MOUNDS 37.14N 89.20W
10/18/2007 PULASKI IL EMERGENCY MNGR
TWO TREES DOWN ON HWY 936...JUST SOUTH OF VILLA RIDGE.
OTHER SMALL TREES DOWN ACROSS SOUTHERN EDGE OF COUNTY.
0324 AM TSTM WND GST VALIER 38.02N 89.04W
10/18/2007 E60.00 MPH FRANKLIN IL TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST IN VALIER, IL
0327 AM TSTM WND GST MARION 37.73N 88.94W
10/18/2007 E60.00 MPH WILLIAMSON IL TRAINED SPOTTER
60 MPH WIND GUST ESTIMATED BY STORM CHASER...LIMBS DOWN
AND POWER OUT IN THE TOWN OF MARION, IL
0330 AM TSTM WND DMG BENTON 38.01N 88.92W
10/18/2007 FRANKLIN IL LAW ENFORCEMENT
WIDESPREAD DOWN TREES AND POWER LINES COUNTY WIDE.
0332 AM TSTM WND DMG WEST FRANKFORT 37.90N 88.93W
10/18/2007 FRANKLIN IL EMERGENCY MNGR
TREE DOWN ON TOP OF HOUSE IN WEST FRANKFORT, IL
0337 AM TSTM WND DMG 6 N MARION 37.82N 88.94W
10/18/2007 WILLIAMSON IL TRAINED SPOTTER
DOWNED TREES REPORTED IN JOHNTSON CITY. WINDS MEASURED AT
62 MPH.
0340 AM TSTM WND DMG 5 S MCLEANSBORO 38.02N 88.53W
10/18/2007 HAMILTON IL LAW ENFORCEMENT
DOWNED TREES BLOCKING HIGHWAY 142S.
0345 AM TSTM WND GST CAIRO 37.00N 89.18W
10/18/2007 E60.00 MPH ALEXANDER IL LAW ENFORCEMENT
0348 AM TSTM WND DMG SIMS 38.36N 88.54W
10/18/2007 WAYNE IL LAW ENFORCEMENT
FEW TREES AND POWER LINES DOWN. MORE POWER LINES DOWN IN
RINARD AT ABOUT THE SAME TIME.
0355 AM TSTM WND DMG 1 SE BARLOW 37.04N 89.03W
10/18/2007 BALLARD KY TRAINED SPOTTER
TREES DOWN IN SLATER ROAD AREA.
0445 AM TSTM WND DMG MOUNT CARMEL 38.42N 87.77W
10/18/2007 WABASH IL LAW ENFORCEMENT
DOWNED TREE BLOCKING INTERSECTION OF 12TH STREET AND
WALNUT.
&&
MIKENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1247 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM TSTM WND DMG MASONVILLE 37.67N 87.03W
10/18/2007 DAVIESS KY EMERGENCY MNGR
*** 2 INJ *** TREE DOWN ON MOBILE HOME. TWO OTHER TREES
DOWN BLOCKING ROADS IN THE SAME AREA. TWO ADULTS WERE
BRIEFLY TRAPPED IN THE MOBILE HOME.
&&
PATSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
458 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TORNADO CLAY 37.48N 87.82W
10/18/2007 WEBSTER KY EMERGENCY MNGR
REPORTED TO EM BY PUBLIC. TORNADO NEAR CLAY AT
INTERSECTION OF HIGHWAYS 109 AND 270W MOVING TOWARD
DIXON.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
502 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 4 SE STURGIS 37.51N 87.94W
10/18/2007 M0.50 INCH UNION KY EMERGENCY MNGR
HAIL REPORTED NEAR SULLIVAN.
&&
SMITTYThe national radar mosaic for the moment the first event began.
16 tornado, 11 hail, 11 thunderstorm wind. Local standard time, as filed.
Two trees were blown down across Highway 1377, blocking the road. In Milburn, a large tree fell on a house. A barn was unroofed. Power lines were down.
Highway 239 was blocked by downed trees.
A shed and a barn were blown away. Two roads were impassable due to trees across them. Several other trees were down in the same area. A power pole was broken.
Quarter-size hail was reported in the downtown area.
Trees were blown down on a secondary road a few miles north of Water Valley. Several trees and numerous tree limbs were blown down in Mayfield, primarily on the west side of town. A tree landed on a house in Mayfield.
A 500-gallon propane tank was flipped over. A 15 by 20 foot outbuilding was destroyed.
Numerous trees and a few structures were damaged. The average path width was 75 yards. Peak wind speeds were estimated at 95 mph.
Numerous trees and a few structures were damaged. The tornado damage path continued into Hancock County. Peak winds were estimated near 130 mph where the EF-2 damage occurred between Spice Knob and Scythia. The average path width was 150 yards.
Several trees were damaged. Peak wind speeds in this brief tornado were estimated at 65 mph.
Large hail fell across the Owensboro area with a supercell thunderstorm. Golf-ball size hail fell in Thurston. Dime-size hail fell in Rome.
Trees were blown down on West 8th, 9th, and 12th Streets. Roads were blocked for a short period of time. The SWAT trailer was overturned at the sheriff department.
At a marina on Kentucky Lake, a sailboat was blown off a trailer onto its side.
Three residences were destroyed, and ten others were damaged. Four of the damaged residences were deemed uninhabitable. Six chicken houses were destroyed. A rehabilitation center for troubled young adults received about 2 million dollars in damage. Four persons were seriously injured, and a fifth person received minor injuries. One of the injuries occurred when the tornado picked up a vehicle and tossed it. The occupant of the vehicle was ejected. The other four injuries occurred at a modular home on Kentucky 494. The modular home was nearly obliterated, with debris blown across nearby fields. The home's steel frame was thrown about 300 feet. All four occupants were seriously injured, including broken vertebrae and a punctured lung. Numerous roads were blocked by downed trees. Peak winds were estimated at 135 mph. The average path width was 250 yards.
Numerous trees were snapped or uprooted. Much of the damage path was in forest inaccessible by vehicle. No structures were known to be in the path of this tornado. Secondary roads were blocked by downed trees. The peak estimated wind speed was 90 mph. The damage path ended in the vicinity of the intersection of Highways 293 and 1592.
Numerous trees were snapped or uprooted. Trees landed across roads. At least a half dozen small barns were destroyed. Several roofs were lifted and torn off houses. Major structural damage was reported to seven homes. Windows were broken in houses. Peak winds were estimated near 110 mph. The damage path ended very close to the boundary of the Pennyrile State Forest.
Twelve to fifteen farm buildings were damaged. Six to eight barns were destroyed. One home received heavy damage. Three to four more houses received minor damage. A garage and several vehicles were destroyed. A pontoon boat loaded on a trailer was moved 15 to 20 feet. Numerous trees and power lines were down. The funnel was photographed by a resident of the Beech Grove area. Peak winds were estimated at 120 mph. The average path width was 300 yards. The tornado continued into Daviess County.
Numerous trees and power lines were down. One home received damage.
A large area of trees was snapped and uprooted in the Pennyrile State Forest. Some of the trees were 50 to 60 feet tall. A clear path was seen through the forest. A mobile home was blown down a hill and smashed as the tornado crossed Highway 109. An occupant of the mobile home was briefly trapped and sustained lacerations and bruises. The road to the mobile home was blocked by numerous downed trees and trailer debris. Two other mobile homes were severely damaged. A barn were destroyed. Peak winds were estimated near 115 mph.
The tornado crossed into Daviess County from Mclean County. Numerous structures were damaged or destroyed, mostly barns and outbuildings. Several residences were destroyed, and about two dozen others were damaged. Four persons were injured in the West Louisville area when their mobile home was destroyed. Their injuries were mostly minor, although a 4-year-old child was hospitalized in fair condition. The peak winds were estimated at 120 mph. The average path width was 300 yards.
Numerous trees were snapped and uprooted as the tornado touched down. Three mobile homes were destroyed, including one with a bent frame. Debris from mobile homes was thrown several hundred yards. A resident of one of the mobile homes received a minor head injury when a tree fell into his residence. Another resident was briefly pinned under debris but was not injured. Rescue crews had difficulty reaching the scene due to trees across roads. Barns and one house were damaged. The damaged house suffered major roof damage, a destroyed porch, and siding damage. Numerous trees fell across roads and power lines. Peak winds were estimated near 120 mph.
Numerous trees were down. Several large trees were snapped off or uprooted. Most of the tree damage was in a subdivision on Kentucky Lake, where one tree fell on a house and caused significant roof damage. A shed was destroyed by a fallen tree.
Many large trees were downed. A boat dock was damaged by a falling tree. Part of a garage was damaged by a large tree limb. Part of a roof was blown off a house. The northeast corner of a tin roof garage was peeled back. One home sustained tree damage. Two cabins in Lake Barkley State Resort Park sustained roof damage. The state park was closed for most of the following day, mostly due to trees and power lines blocking access to the park. Peak winds were estimated up to 100 mph. The tornado occurred near the east shore of Lake Barkley.
Wooden roofs were removed from two masonry buildings. One tree fell on a house. A gas station canopy was damaged. Power lines were downed due to fallen trees. Tops of trees were torn off, and some trees were uprooted. Peak winds were estimated near 95 mph.
Hundreds of trees were snapped and uprooted. One home received major roof damage, primarily from falling trees. Roads were blocked by downed trees. The average path width was 150 yards. Peak winds were estimated near 95 mph. The tornado path ended at the shore of Kentucky Lake.
About a dozen homes were destroyed, and close to 150 others were damaged. An additional 20 public or commercial buildings were destroyed or condemned. Damage to commercial and public buildings, including churches and schools, was estimated near 10.5 million dollars. Residential structures sustained about 1 million dollars in damage. Two historic churches suffered severe damage. The steeple of one church collapsed into the sanctuary. About 125 people were in the church at the time of the collapse, including 25 where the steeple fell into the sanctuary. They all moved to the basement 5 or 10 minutes before the storm hit, sparing anyone from death or serious injury. On the west side of Owensboro, a man was trapped in his overturned mobile home. He received only minor injuries. A motel was heavily damaged, with nearly the entire roof blown off. Several guests at the motel were treated for injuries, mostly abrasions from falling debris. Almost every building at Brescia University was damaged, mostly to the roofs. Windows were blown out of the science building. Elsewhere, a delivery truck was overturned. Piles of debris from collapsed garages, warehouses, and roofs lined downtown streets during the cleanup. Tobacco warehouses downtown were destroyed or heavily damaged. The most serious damage was in a 12 to 15 square block area in and near downtown. Nearly all city streets were reopened and nearly all power was restored within a few days after the tornado. Peak winds were estimated at 155 mph where the EF-3 damage occurred in downtown Owensboro. The damage path began just northeast of the Owensboro-Daviess County Airport, then curved northeast through the riverfront area of downtown Owensboro. The average path width was 300 yards.
Several trees were uprooted. The tornado occurred just south of Pryor Bay on the west side of Lake Barkley. This location is in the Land Between The Lakes National Recreation Area, very close to the Tennessee state line. Peak winds were estimated near 80 mph.
Numerous trees were uprooted and blown down. Metal debris was embedded in several trees. Two barns were destroyed. One large garage was destroyed. Debris from the garage was blown up to three quarters of a mile, and projectiles were embedded in the ground up to 200 yards away. Four power poles were snapped. Peak winds were estimated near 120 mph.
Trees fell on a trailer in Trenton. Two homes, one business, a car, and a truck were damaged by falling trees in Guthrie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyThe tornado archive for Kentucky, 2007Warnings in Kentucky, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 59800, 59799, 59801, 59803, 59798, 59802, 59796, 59804, 59795, 59837, 59842, 59841, 59843, 59806, 59838, 59836, 59844, 59807, 59853, 59849, 59845, 59791, 59857, 59846, 59858, 59793, 59855, 59854, 59808, 59839, 59784, 59859, 59840, 59809, 59860, 59856, 59783, 59810.